Alert archive / Arizona / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Tucson, AZ

April 10, 20196 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 10, 2019, 3:02 AM MST for 6 counties in Arizona. It took effect at Apr 11, 2019, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 3:02 AM MST (10:02 UTC)
In effect from
Apr 11, 2019, 11:00 AM MST
Expired
Apr 11, 2019, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 10.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4627 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS85 KTWC 101002
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
302 AM MST Wed Apr 10 2019

AZZ151-152-110215-
/O.UPG.KTWC.FW.A.0002.190411T1600Z-190412T0200Z/
/O.NEW.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/
/O.CON.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
302 AM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND
VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR
STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 151 AND 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MST Thursday.

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning from 9 AM to 7 PM MST Wednesday and
  Red Flag Warning Thursday morning through early Thursday
  evening.

* 20-FOOT WINDS...Sustained 20-foot winds 25 to 40 mph with 
  gusts to near 50 mph Wednesday and 15 to 25 mph with gusts to 
  35 mph Thursday. 

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 7 to 13 percent both Wednesday and Thursday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-110200-
/O.CON.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
302 AM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND
VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150...

* AFFECTED AREA...Fire weather zone 150.

* TIMING...9 AM to 7 PM MST.

* 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with 
  gusts to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 6 to 13 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning on Wednesday and the Fire Weather
Watch on Thursday for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
6 follow-up statements
517 
WWUS85 KTWC 101036 CCA
RFWTWC

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Tucson AZ
336 AM MST Wed Apr 10 2019

AZZ151-152-110215-
/O.UPG.KTWC.FW.A.0002.190411T1600Z-190412T0200Z/
/O.COR.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/
/O.COR.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
336 AM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND
VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152...
 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR
STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY
FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF FIRE 
WEATHER ZONE 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MST Thursday.

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning from 9 AM to 7 PM MST Wednesday and
  Red Flag Warning Thursday morning through early Thursday
  evening.

* 20-FOOT WINDS...Sustained 20-foot winds 25 to 40 mph with 
  gusts to near 50 mph Wednesday and 15 to 25 mph with gusts to 
  35 mph Thursday. 

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 7 to 13 percent both Wednesday and Thursday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-110200-
/O.CON.KTWC.FW.W.0001.190410T1600Z-190411T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
336 AM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY NORTHWEST WINDS AND
VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150...

* AFFECTED AREA...Fire weather zone 150.

* TIMING...9 AM to 7 PM MST.

* 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with 
  gusts to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 6 to 13 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning on Wednesday and the Fire Weather
Watch on Thursday for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
932 
WWUS85 KTWC 102051
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
151 PM MST Wed Apr 10 2019

AZZ151-152-110230-
/O.CON.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/
/O.CON.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
151 PM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 151 AND 152...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW
RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 
AND ALL OF FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning through 7 PM MST this evening and a
  Red Flag Warning from 11 AM to 7 PM MST Thursday.

* 20-FOOT WINDS...Sustained 20-foot winds 15 to 30 mph with gusts
  to 45 mph today and 15 to 25 mph with gusts to 35 mph Thursday.

* RELATIVE HUMIDITY...Minimum relative humidity values will range
  between 7 to 13 percent both today and Thursday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-110200-
/O.CON.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
151 PM MST Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 150...

* AFFECTED AREA...Fire weather zone 150.

* TIMING...Through 7 PM MST this evening.

* 20-FOOT WINDS...Sustained 20-foot winds of 15 to 25 mph with 
  gusts to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  range between 6 to 13 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning on Wednesday and the Fire Weather
Watch on Thursday for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
906 
WWUS85 KTWC 110209
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
709 PM MST Wed Apr 10 2019

AZZ151-152-111200-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/
/O.CON.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
709 PM MST Wed Apr 10 2019

...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY NORTHWEST 
WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 151 
AND 152....

Though relative humidity remains critically low, 20-ft winds are
generally diminishing below critical fire weather thresholds.
Therefore, the Red Flag Warning was allowed to expire at 7 PM MST.

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST 
THURSDAY FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW 
RELATIVE HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 
AND ALL OF FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning from 11 AM to 7 PM MST Thursday. 

* 20-FOOT WINDS...Sustained 20-foot winds 15 to 25 mph with gusts
  to 35 mph Thursday. 

* RELATIVE HUMIDITY...Minimum relative humidity values will
  range between 7 to 13 percent Thursday. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-110315-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-190411T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
709 PM MST Wed Apr 10 2019

...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY NORTHWEST
WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 150...

Though relative humidity remains critically low, 20-ft winds are
generally diminishing below critical fire weather thresholds.
Therefore, the Red Flag Warning was allowed to expire at 7 PM MST.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
408 
WWUS85 KTWC 111023
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
323 AM MST Thu Apr 11 2019

AZZ151-152-120000-
/O.CON.KTWC.FW.W.0002.190411T1800Z-190412T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
323 AM MST Thu Apr 11 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE 
HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF 
FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning from 11 AM to 7 PM MST Today.

* 20-FOOT WINDS...Sustained 20-foot winds 15 to 25 mph with gusts
  to 35 mph. 

* RELATIVE HUMIDITY...Minimum relative humidity values will range
  between 8 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
609 
WWUS85 KTWC 112030
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
130 PM MST Thu Apr 11 2019


AZZ151-152-120200-
/O.CON.KTWC.FW.W.0002.000000T0000Z-190412T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
130 PM MST Thu Apr 11 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE
HUMIDITY FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF
FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...Red Flag Warning through 7 PM MST thisd evening.

* 20-FOOT WINDS...Sustained 20-foot winds 15 to 25 mph with 
  guststo 35 mph. 

* RELATIVE HUMIDITY...Minimum relative humidity values will 
  rangebetween 8 to 15 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
578 
WWUS85 KTWC 120155
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
655 PM MST Thu Apr 11 2019

AZZ151-152-120300-
/O.EXP.KTWC.FW.W.0002.000000T0000Z-190412T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
655 PM MST Thu Apr 11 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
STRONG AND GUSTY NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY
FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 151 AND ALL OF FIRE
WEATHER ZONE 152...

20-ft winds have diminished below critical fire weather
thresholds. Thus the Red Flag Warning will be allowed to expire at
7 pm.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 9, 2:49 PM MST, 12 hours 13 minutes earlier.

Area forecast discussion, Apr 9, 2:49 PM MST, 12 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
249 PM MST Tue Apr 9 2019

.SYNOPSIS...Gusty winds will strengthen across the area tonight and
especially Wednesday. Patchy blowing dust should also occur
Wednesday along with much cooler temperatures. The next storm system
is expected to bring scattered valley rain and mountain snow showers
Friday into Saturday. Dry conditions with warmer temperatures early
next week.

&&

.DISCUSSION...Winds continued to increase in speed this afternoon in
advance of a strong storm system entering the western United States
today. Latest models remained on track with this system which was
slated to pass through the region late tonight and Wednesday. This
will be mainly a dry system for southern Arizona as the bulk of the
storm remains north of the area. That said, the main concerns will
be associated with strong and gusty winds late tonight and
Wednesday. Blowing dust in prone areas will also likely become an
issue tomorrow as well. Various wind related advisories and warnings
have been posted for late tonight and tomorrow. Please refer to the
WMO product header WWUS75 or AWIPS header NPWTWC for more details on
the wind event. Some strong and gusty winds will continue again on
Thursday across the eastern one-third of Arizona on the backside of
the storm system as in moves into the central Plains.  Along with
the wind, temperatures will drop considerably tomorrow with a
possible freeze in the Sulphur Springs valley Wednesday
night/Thursday morning. The weather pattern will remain active as
another weather system will impact the area Friday into Saturday
with scattered showers expected. Storm total snow accumulations of
up 3 to 6 inches will be possible above 6500 feet. Thereafter, the
area will be in between systems until another one approaches the
region early next week.

&&

.AVIATION...Valid through 11/00Z.
Scattered clouds mainly above 20k ft MSL into Wednesday. Surface
wind swly/wly 12-25 kts with gusts of 25-40 kts into Wednesday
morning. The highest speeds will mainly occur east to southeast of
KTUS, and the timing of the highest speeds will be after 10/18Z.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A Red Flag Warning is in effect from 9 am to 7 pm
MST Wednesday for Fire Weather Zones 150, 151, and 152. A Fire
Weather Watch remains in effect from Thursday morning through
Thursday evening for zones 151 and 152. Scattered to perhaps
numerous valley rain and mountain snow showers are expected late
Friday into Saturday. Dry conditions to return early next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    High Wind Warning from 9 AM to 7 PM MST Wednesday for AZZ509>512.
    Wind Advisory from 4 AM to 9 AM MST Wednesday for AZZ509>512.
    Red Flag Warning from 9 AM to 7 PM MST Wednesday for AZZ150>152.
    Fire Weather Watch from Thursday morning through Thursday
    evening for AZZ151-152.
    Wind Advisory from 4 AM to 7 PM MST Wednesday for AZZ507-508-513.
    Wind Advisory from 9 AM to 7 PM MST Wednesday for AZZ503-504-506-
    514.

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.